MAUDE Adverse Event Report: STRYKER GMBH TARGET DEVICE GAMMA3® 300X160MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TARGET DEVICE GAMMA3® 300X160MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 13200100
Medical Device Problem Codes Positioning Failure (1158); Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "guide hole does not meet hole position in nail".
 
Additional Manufacturer Narrative
The reported event could not be confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The identification of the device could be confirmed based on the catalog # and lot # marked.The received target device gamma 3 shows traces of a frequent and intense use, with multiple usage marks observed all over the device.The printings on the target device were turned from white to fawn and are partly worn; an indication for a high level of sterilization cycles during 15 years of use.The target device returned is an of old design version.A simulation of a surgical function test was performed on the returned device.The drills passed the nail's holes with no contact.The alleged mis-targeting could not be reproduced.Therefore, the function of the target device was still given.Based on investigation, the root cause was attributed to a user related issue.A deficiency of the returned device was not verified.
 
Event or Problem Description
As reported: "guide hole does not meet hole position in nail".

Brand Name
TARGET DEVICE GAMMA3® 300X160MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17462041
Report Number0009610622-2023-00270
Device Sequence Number15251332
Product Code HSB
UDI-Device Identifier04546540716774
UDI-Public04546540716774
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200100
Device Lot NumberKME902056
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown